Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 72, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 18, 2019, 4:37 AM CDT for Washington Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 4:37 AM CDT (09:37 UTC)
- Expired
- Jun 18, 2019, 5:00 AM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
782
WFUS54 KLIX 180937
TORLIX
LAC117-181000-
/O.NEW.KLIX.TO.W.0072.190618T0937Z-190618T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
437 AM CDT Tue Jun 18 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Washington Parish in southeastern Louisiana...
* Until 500 AM CDT.
* At 437 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Enon, or 8 miles south of Franklinton, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Enon around 440 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3085 8982 3067 9005 3071 9020 3098 9005
TIME...MOT...LOC 0937Z 211DEG 13KT 3072 9011
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
371
WWUS54 KLIX 180952
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
452 AM CDT Tue Jun 18 2019
LAC117-181000-
/O.CON.KLIX.TO.W.0072.000000T0000Z-190618T1000Z/
Washington LA-
452 AM CDT Tue Jun 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR CENTRAL
WASHINGTON PARISH...
At 451 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Enon, or near Franklinton, moving northeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Washington Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3079 8990 3069 9005 3075 9013 3093 9003
3082 8985
TIME...MOT...LOC 0951Z 211DEG 13KT 3077 9008
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 4:17 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 18, 4:17 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 417 AM CDT Tue Jun 18 2019 .SHORT TERM... PW values will remain high today providing conditions that promote heavy rainfall. As some of these sh/ts move over a location, the rainfall could be heavy enough to cause some nuisance flooding. But all activity should be moving at a fast enough pace as to not remain over the same areas for very long keeping any large scale flooding from occurring. Environmental conditions are conducive for waterspout activity although very weak. Daily sh/ts at slightly above normal coverage will ease back to a more normal scattering over the next few days. The very thing causing this to occur also causes a few of these thunderstorms to become stronger and/or severe. PW values will be 2+" today but will begin to fall back overnight into Wed morning and slowly fall to 1.5-1.9" by Thursday. The dry air causing precip numbers to fall will be found between 700-800mb. This will also cause downburst numbers to slowly creep upward Wed and Thursday. Numbers are in the lower 20s for Wed, so not as much of an issue although there could still be a strong thunderstorm with this. Thursday, is a little different. Numbers for Thursday are showing up in the upper 20s and even as high as 36 for MCB. With numbers this high, it will not be surprising at all for one or two thunderstorms to have damaging wind speeds with it. This would be the main issue with any severe thunderstorms Thursday. Accumulated severe wx totals start out at 7 for most locations Thursday. BTR MCB and GPT actually move up to an 8 during the afternoon and early evening. MCB even goes to a 9 during the early evening Thursday. An 8 is not common by no stretch, but a 9 is rare. The scale only goes to 10, which has never been seen so far. This shows that the environment will be fully capable of producing a few severe thunderstorms during that time frame. And ofcourse, this is conditional. SPC does not have the area in any risk areas at the moment, but it would not be surprising to see this occur over the next 24 to 36 hours if these numbers continue to present. But we will word this mornings products to show the possibility of a severe thunderstorm occurring Thursday. Moisture begins to creep back into these dry air layers by the end of the week causing these downburst numbers to lower after Thursday. The heat and humidity will remain with us through this fcast pack with a few days bringing sh/ts while others are somewhat dry with respect to rainfall. && .AVIATION... Conditions expected to bounce back and forth between VFR and MVFR/IFR as showers and thunderstorms continue to develop and move onshore through the morning hours. Conditions expected to improve by late morning and early afternoon. However...isolated showers and storms could redevelop later in the afternoon. Winds expected to be south..southwesterly at 5 to 10 mph outside of thunderstorms throughout most of the day for all terminals. && .MARINE...Onshore flow will continue through the period as surface high pressure remains off the southeast US coast and eastern Gulf. Scattered showers and thunderstorms expected this morning but chances will decrease by the weekend as upper ridging becomes more pronounced over our area. Winds will remain light today but expected to increase Wednesday and Thursday as gradient becomes a bit tighter with a surface low swinging through the Ohio Valley along with a substantial surface high remaining over the eastern Gulf. Winds will begin to relax by the weekend...remaining onshore as a stacked ridge builds in overhead and to our east. && .DECISION SUPPORT... DSS code: Blue. Deployed: None. Activation: None. Activities: Flood warnings continue along the Mississippi River. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event; Marginal risk severe or excessive rain. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support for Slight risk severe or excessive rain. Orange = High Impacts; Enhanced risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate to high risk of severe and/or excessive rain; direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 91 74 / 50 20 20 10 BTR 89 74 91 76 / 50 10 20 10 ASD 89 73 91 76 / 70 30 20 10 MSY 89 77 91 79 / 60 30 20 10 GPT 86 75 89 78 / 70 30 30 10 PQL 86 73 91 76 / 70 30 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 18, 4:19 AM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 419 AM CDT Tue Jun 18 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-182130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 419 AM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A few thunderstorms could become strong and produce strong gusty winds up to 35 mph, cloud to ground lightning, and locally heavy downpours. Waterspout activity will be possible over the coastal waters today mainly during the morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated strong or severe thunderstorm will be possible Wednesday with the best chances for a severe thunderstorm coming Thursday. The main hazard expected with any severe weather will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 18, 4:32 AM CDT, 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 432 AM CDT Tue Jun 18 2019 LAZ039-040-181000- Washington-St. Tammany- 432 AM CDT Tue Jun 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND CENTRAL WASHINGTON PARISHES... At 431 AM CDT, a strong thunderstorm was located over Enon, or 9 miles south of Franklinton, moving northeast at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bogalusa, Franklinton and Enon. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3059 9007 3070 9024 3100 9005 3084 8979 TIME...MOT...LOC 0931Z 216DEG 20KT 3071 9011
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:18 PM CDT | Special Weather Statement | LIX | Orleans | 42 min |
| Jun 17, 7:36 PM CDT | Special Marine Warning | LIX | 39 min | |
| Jun 17, 8:11 PM CDT | Special Marine Warning | LIX | 34 min | |
| Jun 17, 9:15 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 18, 4:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 18, 4:32 AM CDT | Special Weather Statement | LIX | Washington | 28 min |
| Jun 18, 5:06 AM CDT | Special Weather Statement | LIX | Washington | 39 min |
| Jun 18, 5:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 18, 6:06 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 39 min |
| Jun 18, 6:47 AM CDT | Special Marine Warning | LIX | 28 min | |
| Jun 18, 6:51 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 54 min |
| Jun 18, 7:13 AM CDT | Special Weather Statement | LIX | Saint Charles | 47 min |
| Jun 18, 8:14 AM CDT | Special Weather Statement | LIX | Saint Tammany | 31 min |
| Jun 18, 8:21 AM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 18, 9:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 18, 12:56 PM CDT | Special Weather Statement | LIX | Saint Tammany | 49 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.